Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 59, NWS Tucson, AZ

September 21, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 21, 2025, 2:57 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2025, 2:57 PM MST (21:57 UTC)
Expired
Sep 21, 2025, 6:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 128 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

327 
WGUS55 KTWC 212157
FFWTWC
AZC019-220100-
/O.NEW.KTWC.FF.W.0059.250921T2157Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
257 PM MST Sun Sep 21 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Northwestern Pima County in southeastern Arizona...

* Until 600 PM MST.

* At 257 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Hickiwan.

This includes the following streams and drainages...
  Hickiwan Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
      3246 11242 3247 11250 3243 11253 3240 11256
      3235 11259 3232 11260

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM
2 follow-up statements
904 
WGUS75 KTWC 212259
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
359 PM MST Sun Sep 21 2025

AZC019-220100-
/O.CON.KTWC.FF.W.0059.000000T0000Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
359 PM MST Sun Sep 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING 
FOR NORTHWESTERN PIMA COUNTY...

At 359 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Hickiwan.

This includes the following streams and drainages...
  Hickiwan Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
      3246 11242 3247 11250 3243 11253 3240 11256
      3235 11259 3232 11260

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
992 
WGUS75 KTWC 220055
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
555 PM MST Sun Sep 21 2025

AZC019-220105-
/O.EXP.KTWC.FF.W.0059.000000T0000Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
555 PM MST Sun Sep 21 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR 
NORTHWESTERN PIMA COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
      3246 11242 3247 11250 3243 11253 3240 11256
      3235 11259 3232 11260

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:52 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 21, 1:52 PM MST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
152 PM MST Sun Sep 21 2025

.SYNOPSIS...Ample moisture across the region will result in
isolated to scattered showers and thunderstorms each day through
the middle of next week, with stronger storms impacting Southeast
Arizona late in the week. Temperatures will be running 3-6
degrees above normal through Wednesday.

&&

.DISCUSSION...Scattered thunderstorms have developed in the last
two hours in Southeast Arizona. The life cycle for storms have
been fairly short due to the strong upper level flow. There is 35
kts at the 300mb level based on the 18z sounding profile. This
explains the lean of the storms and the bottom of the storm needs
to catch up. We are starting to see those small changes in the
last hour and it will continue to improve through the rest of the
afternoon, especially with the gust fronts. Thunderstorms will
continue to form and move eastward from central south Arizona to
the eastern counties by the early evening. Gusty winds, small
hail, and locally heavy rainfall will be the main hazards.

Above normal moisture will stick around for the rest of the week
as the low pressure center off of California moves ever so
slightly inland. There will be enough moisture for isolated
thunderstorms and rain showers on Monday and lower chances for the
middle of the week. The upper level support is not fully realized
due to the low pressure and high pressure ridge locations.
Eventually, drier air aloft will infiltrate to create ideal
conditions for stronger storms by the end of the week. Plus, there
will be good diffluence aloft to support organized storms. This
scenario will come into focus by Friday and possibly lingering
into the weekend. Ensemble models show the low pressure center
stalling over Arizona, but there are differences on the placement
of it. This will impact rain shower and thunderstorm potential
for the weekend. Either more or less coverage. More will tell in
the coming days.

&&

.AVIATION...Valid through 22/18Z.
SCT-BKN clouds 6k-10k ft AGL and BKN 12k-15k ft AGL through
22/06Z. Then FEW-SCT 25k ft AGL with areas of SKC through 22/18Z
with SCT-locally BKN at 8k-12k ft AGL until the end of the valid
period. Scattered -TSRA this afternoon into the early evening
with gusty and erratic winds to around 35 kts possible near
thunderstorms. Isolated to scattered -TSRA/SHRA for tomorrow
afternoon, mainly south of KTUS. Outside of thunderstorms, SFC
winds generally less than 12 kts, favoring NWLY-WLY direction
during the afternoon hours and ELY/SELY overnight and morning
hours. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Above normal amount moisture across the region
will result in isolated to scattered showers and thunderstorms
each day through the middle of next week. Stronger storms are
expected late in the week. Minimum RH values between 20-40
percent through Monday, lowering to 20-30 percent by the middle of
the week. 20-foot winds will be westerly 8-12 mph with some
afternoon/early evening gusts to around 20 mph. Breezy southwest
winds 10 to 20 mph will be possible Thursday and Friday.
Temperatures will be running 3-6 degrees above normal through
Wednesday and returning to near normal by the end of the week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 2:13 PM MSTAreal Flood AdvisoryTWCPinal2 hr
Sep 21, 4:00 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz2 hr
Sep 21, 4:26 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.